MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0308CSS10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed the complete coil system was included with the device return; - we noted the associated microcatheter was not returned; - we observed the implant coil to be severely stretched and still connected to the delivery pusher; - we observed the sr thread within the implant coil to be opaque in color - indicating the thread endured an overload in tensile stress; - we observed no damage to the detachment zone with the pet jacket, lead wire and solder joints intact; - we observed a minor kink along the hypotube, approximately 14.5cm proximal from the detachment zone; - we observed minor kinks along the hypotube, approximately 10cm, 24cm and 29cm distal from the first warning stripe; - we observed a major kink along the hypotube, approximately 15cm distal from the gold connector.Root cause of the reported issue can likely be attributed to an overload of tensile stress endured by the implant coil, however the entirety of the implant remained connected to the delivery pusher.Upon return of the device, we observed the implant coil to be severely stretched and still connected to the delivery pusher, indicating that the implant was not prematurely detached.In addition, we did observe the sr thread within the implant coil to be broken while be opaque in color, indicating the thread broke due to an overload in tensile stress.Further damage consisting of major and minor kinks along the hypotube were also identified along the returned coil system.It was reported the coil was prepped per the dfu and advanced through catheter without issue, however, the coil did not sit as needed and upon repositioning, it prematurely detached.As a result, it is likely the reported issue encountered by the user were due to the damages endured during the procedure since it was reported the coil system was prepared per the ifu.It's possible the coil system was damaged during advancement attempts leading to the kinks observed.Once the coil was repositioned, it is likely that the implant coil encountered additional resistance leading to an overload of tensile stress exerted on the implant coil, further causing the implant coil to stretch.Moreover, it is unknown if the microcatheter associated with the incident was damaged, which could have caused friction during advancement attempts and potentially lead to the reported premature separation.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220601071 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician had a premature detachment of an optima 3mm x 8cm.Using an sl-10 95 degree microcatheter, the physician deployed 2 coils into a 6mm pcom aneurysm (one 6x15cm orbit and one 5x10cm optima css).For the 3rd coil, the physician prepped our 3x8 css per dfu and advanced through catheter without issue.Since the coil did not sit as he needed, the physician tried repositioning the 3x8 optima css and upon repositioning, it prematurely detached.He fortunately had enough of the coil in the microcatheter that allowed him to safely pull the microcatheter out of the body.As they pulled the microcatheter out, a small loop of the prevoius coil herniated out of the aneurysm.They felt confident that this small loop would not pose a safety risk.The concluded the case with a total of just two coils implanted.No patient injury occured during procedure." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key18003348
Report Number3014162263-2023-00061
Device Sequence Number20495783
Product Code HCG
UDI-Device Identifier00818053025891
UDI-Public(01)00818053025891(11)220625(17)270625(10)F220601071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0308CSS10
Device Lot NumberF220601071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Initial Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown